Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Parotid swelling
Nov 18, 2005

My name is John Doe. Currently I am a person living with HIV. The diagnosis was made in 1995 when applying for life insurance.

Initially I was placed on Protease inhibitors with a combo of 2 others medications. At present taking Sustiva, Videx and Zerit. I am doing very well except for the development of bilateral parotid gland enlargement. The right side started to grow big then after about one year the other side followed. The side of the gland fluctuate in size sometimes one being bigger than the other.

I remember once in 1994 even before the diagnosis of HIV was made that I had an episode of right parotid gland swelling that subsided spontaneously. I had the symptoms of blockage. Actually about a year ago I remember feeling a spray of saliva when I pressed hard on the right parotid.

I was wondering if we could arrange an appointment with your or a colleague that you recommend to see me.

I live in Puerto Rico and haven't had any medical examination. Last one was in 2002. I live a normal live and find it very difficult to trust anyone in my area.

Thanks

John Doe

Response from Dr. Henry

Parotid enlargement in the setting of HIV infection can be due to a variety of causes but often there is a cystic process that develops for unclear reasons. Often low dose radiation therapy is recommended (and helpful though process can re-occur after an evaluation by an ear, nose and throat specialist (often with a CT scan of the parotids). KH



Previous
Terrible Acne
Next
When delaying is becoming non-adherance?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement